Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 15, 2013, 11:17 AM CDT for Christian County, Greene County, Missouri. It was in force for 6 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2013, 11:17 AM CDT (16:17 UTC)
- Expired
- Jun 15, 2013, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 19 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:32 AM CDT | FLASH FLOOD | 4 Ene Nixa, MO | WATER OVER HIGHWAY CC AT HIGHWAY 160. |
| Jun 15, 11:44 AM CDT | HEAVY RAIN 4.5 | 7 Ssw Springfield, MO | MEASURED 4 AND HALF INCHES OF RAINFALL IN TWO HOURS FROM STORM. FLOODING OF STREETS IN NEIGHBORHOOD. |
| Jun 15, 11:47 AM CDT | HEAVY RAIN 5 | 7 S Springfield, MO | 5 INCHES OF RAIN THE PAST TWO HOURS. |
| Jun 15, 11:59 AM CDT | HEAVY RAIN 6 | 7 Ssw Springfield, MO | |
| Jun 15, 12:00 PM CDT | FLASH FLOOD | 5 S Springfield, MO | FOUR FEET OF WATER REPORTED FLOWING OVER WEAVER RD ONE MILE WEST OF NATIONAL. |
| Jun 15, 12:17 PM CDT | FLASH FLOOD | 5 Se Springfield, MO | ONE TO TWO FEET OF WATER REPORTED OVER THE ROAD AT REPUBLIC RD AND HARVARD. |
| Jun 15, 12:22 PM CDT | FLASH FLOOD | 5 S Springfield, MO | THREE FEET OF WATER REPORTED OVER ROAD AT WEAVER AND CAMPBELL. |
| Jun 15, 12:26 PM CDT | HEAVY RAIN 7.5 | 7 Ssw Springfield, MO | 7.50 INCHES OF RAINFALL IN 3 HOURS. |
| Jun 15, 12:39 PM CDT | HEAVY RAIN 9 | 7 Ssw Springfield, MO | UPDATED REPORT,TOTAL RAINFALL SINCE 10AM. |
| Jun 15, 1:09 PM CDT | FLASH FLOOD | 7 Ssw Springfield, MO | HONEYSUCKLE AND GARDENA HOMES ARE BEING FLOODED. |
| Jun 15, 1:37 PM CDT | FLASH FLOOD | 4 S Springfield, MO | NEAR SOUTH CAMPBELL RD AND REPUBLIC RD. ROADWAY IS UNDER THREE FEET OF WATER. |
| Jun 15, 2:00 PM CDT | HEAVY RAIN 3.89 | 7 Ssw Springfield, MO | DELAYED RAINFALL STORM TOTAL FROM THE SPRINGFIELD RAIN GUAGE NETWORK AT THE JAMES RIVER LIFT STATION OF 3.89 INCHES OF RAINFALL IN LESS THAN FOUR HOURS. |
| Jun 15, 2:00 PM CDT | HEAVY RAIN 4.01 | 5 Sse Springfield, MO | DELAYED REPORT OF RAINFALL STORM TOTAL FROM THE SPRINGFIELD RAIN GUAGE NETWORK AT DISNEY ELEMENTARY SCHOOL OF 4.01 IN LESS THAN FOUR HOURS. |
| Jun 15, 2:00 PM CDT | HEAVY RAIN 4.02 | 7 Sse Springfield, MO | DELAYED REPORT OF STORM RAINFALL TOTAL FROM THE SPRINGFIELD RAIN GUAGE NETWORK AT THE LAKE SPRINGFIELD BOATHOUSE OF 4.02 INCHES IN LESS THAN FOUR HOURS. |
| Jun 15, 2:00 PM CDT | HEAVY RAIN 4.86 | 3 E Battlefield, MO | DELAYED REPORT OF STORM RAINFALL TOTAL OF 4.86 INCHES. |
| Jun 15, 2:00 PM CDT | HEAVY RAIN 6.36 | 6 S Springfield, MO | DELAYED RAINFALL TOTAL FROM THE SPRINGFIELD RAIN GUAGE NETWORK AT CHEEROKEE MIDDLE SCHOOL. FOUR HOUR STORM TOTAL OF 6.36 INCHES. NEARLY 4 INCHES OF THAT FELL IN ONE HOUR. |
| Jun 15, 5:10 PM CDT | FLASH FLOOD | 7 Sse Springfield, MO | DELAYED REPORT...FLASH FLOODING OF SEVERAL ROADWAYS AND LOW WATER CROSSINGS WERE STILL BEING OBSERVED ACROSS SOUTHERN GREENE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WGUS53 KSGF 151617
FFWSGF
MOC043-077-152200-
/O.NEW.KSGF.FF.W.0036.130615T1617Z-130615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 AM CDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 PM CDT.
* AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED UP TO 4 INCHES OF
RAINFALL HAS FALLEN IN PORTIONS OF THE WARNING AREA. THREE INCHES
OF RAINFALL HAS BEEN REPORTED BY THE PUBLIC IN SOUTH SPRINGFIELD.
ADDITIONAL ONE TO TWO INCHES MAY BE POSSIBLE WITH THIS SLOW
MOVING STORM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD...
HIGHWAY 125 JUST SOUTH OF HIGHWAY 60...
FARM ROAD 164 AT THE JAMES RIVER JUST EAST OF SPRINGFIELD...
FARM ROAD 134 AT THE JAMES RIVER NORTHEAST OF TURNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3701 9351 3733 9308 3727 9307 3710 9307
3701 9321
$$
GRIFFIN4 follow-up statements
311
WGUS73 KSGF 151655
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT SAT JUN 15 2013
MOC043-077-152200-
/O.CON.KSGF.FF.W.0036.000000T0000Z-130615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-
1155 AM CDT SAT JUN 15 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. THIS IS A DANGEROUS SITUATION ESPECAILLY FOR AREAS OF SOUTH
SPRINGFIELD BETWEEN SPRINGFIELD AND NIXA AREAS. DOPPLER RADAR HAS
ESTIMATED OVER 6 INCHES OF RAINFALL HAS FALLEN IN THE PAST COUPLE OF
HOURS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES MAY BE POSSIBLE.
VERY FAST RUNOFF AND RAPID RISE IN WATER IS EXPECTED IN THIS WARNED
AREA. REMEMBER...TURN AROUND DON'T DROWN...
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD...
HIGHWAY 125 JUST SOUTH OF HIGHWAY 60...
FARM ROAD 164 AT THE JAMES RIVER JUST EAST OF SPRINGFIELD...FARM
ROAD 134 AT THE JAMES RIVER NORTHEAST OF TURNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3701 9351 3733 9308 3727 9307 3710 9307
3701 9321
$$
GRIFFIN582
WGUS73 KSGF 151803
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT SAT JUN 15 2013
MOC043-077-152200-
/O.CON.KSGF.FF.W.0036.000000T0000Z-130615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-
103 PM CDT SAT JUN 15 2013
...THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHERN SPRINGFIELD...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES...
AT 1255 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
EMERGENCY MANAGEMENT AND LOCAL LAW ENFORCEMENT IS REPORTING HOMES
BEING FLOODED ALONG WITH NUMEROUS FLOODED ROADWAYS AND HIGH WATER
RESCUES ONGOING IN SOUTHERN GREENE COUTY AND SOUTH SPRINGFIELD. UP
TO NINE INCHES OF RAINFALL HAS FALLEN IN THE FLASH FLOOD EMERGENCY
AREA AND ADDITIONAL HEAVY RAINFALL IS EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD...
HIGHWAY 125 JUST SOUTH OF HIGHWAY 60...
FARM ROAD 164 AT THE JAMES RIVER JUST EAST OF SPRINGFIELD...
FARM ROAD 134 AT THE JAMES RIVER NORTHEAST OF TURNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3701 9351 3733 9308 3727 9307 3710 9307
3701 9321
$$
GRIFFIN977
WGUS73 KSGF 151857
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT SAT JUN 15 2013
MOC043-077-152200-
/O.CON.KSGF.FF.W.0036.000000T0000Z-130615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-
157 PM CDT SAT JUN 15 2013
...A FLASH FLOOD EMERGENCY IS STILL IN EFFECT FOR SOUTHERN
SPRINGFIELD...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES...
AT 149 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. THE HEAVY THUNDERSTORMS EARLY TODAY WHICH PRODUCED EXTREMELY
HEAVY RAINFALL HAS DIMINISHED BUT FLASH FLOODING WAS STILL ONGOING
IN THE WARNED AREA. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT IS
STILL REPORTING NUMEROUS FLOODED ROADWAYS AND WATER ENTERING HOMES
IN SOUTH SPRINGFIELD. ADDITIONAL RAINFALL MAY BE POSSIBLE OVER THE
NEXT COUPLE OF HOURS FROM NEW THUNDERSTORMS DEVELOPING IN THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD...
HIGHWAY 125 JUST SOUTH OF HIGHWAY 60...
FARM ROAD 164 AT THE JAMES RIVER JUST EAST OF SPRINGFIELD...
FARM ROAD 134 AT THE JAMES RIVER NORTHEAST OF TURNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3701 9351 3733 9308 3727 9307 3710 9307
3701 9321
$$
GRIFFIN181
WGUS73 KSGF 152138
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT SAT JUN 15 2013
MOC043-077-152200-
/O.CON.KSGF.FF.W.0036.000000T0000Z-130615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-
438 PM CDT SAT JUN 15 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES...
THE FLASH FLOOD EMERGENCY WILL BE ALLOWED TO EXPIRE AT 5
PM...HOWEVER THE WARNING WILL LIKELY BE EXTENDED DUE TO CONTINUING
HIGH WATER AND THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE ADDITIONAL
RAINFALL THIS EVENING.
AT 410 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT WATER
REMAINED HIGH IN MANY AREAS ACROSS SOUTHERN SPRINGFIELD THOUGH WATER
LEVELS WERE GENERALLY FALLING.
THE RUNOFF FROM THE 9 TO 10 INCHES OF RAIN THAT FELL FROM LATE
MONRING INTO EARLY AFTERNOON WILL CONTINUE TO ENTER THE JAMES RIVER
BASIN LEADING TO THE RIVER FLOODING ALONG ITS COURSE OVER WESTERN
CHRISTIAN AND NORTHERN STONE COUNTIES.
ADDITIONAL RAINFALL WILL BE LIKLEY THIS EVENING AS A LARGE BAND OF
SHOWERS AND THUNDERSTORMS OVER WESTERN MISSOURI MOVES EASTWARD.
WHILE THE HEAVIEST RAIN IS EXPECTED TO FALL TO THE WEST AND NORTH OF
SPRINGFIELD...ANY ADDITIONAL RAINFALL MAY CAUSE FLOOD LEVELS TO RISE
AGAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3701 9351 3733 9308 3727 9307 3710 9307
3701 9321
$$
RUNNELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:23 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 15, 9:23 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 923 AM CDT SAT JUN 15 2013 .MESOSCALE DISCUSSION... ISSUED AT 923 AM CDT SAT JUN 15 2013 A VEERING...SOUTHWESTERLY LOW LEVEL JET CONTINUES TO INTERSECT A SOUTH/SOUTHWESTWARD MOVING OUTFLOW BOUNDARY TO PRODUCE SCATTERED SHOWERS AND STORMS ACROSS PORTIONS OF THE OZARKS THIS MORNING. THE AXIS OF BEST ACTIVITY NOW EXTENDS FROM THE SPRINGFIELD AREA TO THE NORTHEAST INTO LEBANON AND POINTS TO THE NORTHEAST. AS THE LOW LEVEL JET CONTINUES TO VEER THIS MORNING...SHOWER AND THUNDERSTORM ACTIVITY SHOULD CONTINUE TO FOCUS FURTHER AND FURTHER EASTWARD WITH TIME. PLENTY OF ELEVATED CAPE OUT THERE THIS MORNING...SO THERE IS THE POTENTIAL FOR A FEW ROBUST UPDRAFTS. WARM CLOUD DEPTHS ARE RATHER LARGE THUS THE RISK FOR LARGE HAIL IS MARGINAL. STILL OBSERVING A CAP WITH BOTH SURFACE BASED AND MIXED LAYER CIN EXCEEDING 200 J/KG. AS A RESULT...WIND WILL NOT BE MUCH OF AN ISSUE THIS MORNING. THE FORECAST FOR THE REST OF TODAY INTO TONIGHT IS JUST MESSY. AN ALREADY MOIST AIRMASS WILL BECOME EVEN MORE MOIST WITH TIME AS LOW LEVEL FLOW AHEAD OF A WEAK UPPER WAVE/SHEAR AXIS OVER KANSAS ENSURES A FETCH OF DEEP SOUTHERLY FLOW. THIS SHEAR AXIS TO OUR WEST AND COLD FRONT TO OUR NORTHWEST WILL CONTINUE TO FOCUS ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. WITH AN OUTFLOW BOUNDARY OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA...ADDITIONAL ACTIVITY IS POSSIBLE AS WE EVENTUALLY HEAT UP THIS AFTERNOON. HAVE UTILIZED SCATTERED/COVERAGE WORDING FOR THIS MORNING... CHANGING TO PROBABILISTIC WORDING THIS AFTERNOON AS CONFIDENCE IN PLACEMENT AND TIMING OF ADDITIONAL SHOWERS/STORMS BECOMES MORE IN QUESTION. WILL CONTINUE TO MONITOR HOURLY TEMPERATURE/CLOUD/RAIN TRENDS AND TWEAK AS NEEDED. && .SYNOPSIS... ISSUED AT 230 AM CDT SAT JUN 15 2013 CONVECTIVE COMPLEX HAS SHIFTED INTO NORTHERN MISSOURI EARLY THIS MORNING AFTER MAKING THE TURN TO THE SOUTH-SOUTHEAST. TREND IS EXPECTED TO CONTINUE OVER THE NEXT SEVERAL HOURS. BEST INSTABILITY IS OVER WESTERN MISSOURI/EASTERN KANSAS WITH CORFIDI VECTORS POINTING TO THE SOUTH/SOUTHWEST. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS AND MAY NEED TO BUMP UP POPS FOR THE EARLY MORNING HOURS IN CENTRAL MO. SCATTERED SHOWERY ACTIVITY TRYING TO GET GOING OVER OKLAHOMA INTO SOUTHERN KANSAS IN ASSOCIATION WITH SHORTWAVE ENERGY OVER THE SOUTHERN/CENTRAL PLAINS AND LOW LEVEL JET STREAK. MAIN FORECAST CHALLENGE WILL BE WITH PRECIPITATION CHANCES/AMOUNTS THROUGH MONDAY AS A SERIES OF DISTURBANCES AND SURFACE BOUNDARIES MOVE INTO AN ACROSS THE AREA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 230 AM CDT SAT JUN 15 2013 EXPECTING SOME MORNING CONVECTION IN ASSOCIATION WITH SOUTHWARD MOVING MCS FROM NORTHERN MISSOURI. WILL NEED TO PAY CLOSE ATTENTION TO WHERE OUTFLOW BOUNDARY ENDS UP TODAY AS IT WILL LIKELY BE A FOCUS FOR THUNDERSTORM REDEVELOPMENT THIS AFTERNOON. AS WILL A SLOWLY EASTWARD MOVING UPPER LEVEL SHORTWAVE WHICH WILL MOVE INTO THE AREA TODAY. BEST FOCUS FOR ANY ORGANIZED CONVECTION WILL BE WITH BETTER SHEAR WHICH IS EXPECTED TO BE FROM NORTHERN AND CENTRAL MISSOURI INTO NORTHERN AND CENTRAL KANSAS. FORECAST SHEAR LOOKS TO BE A BIT WEAKER FURTHER SOUTH AND PRIMARY SURFACE BOUNDARY IS EXPECTED TO REMAIN OVER NORTHERN CWA TODAY. NIGHTTIME CONVECTION WILL PRIMARILY REMAIN FOCUSED ALONG SURFACE BOUNDARY AFFECTING MAINLY NORTHERN AREAS OF THE CWA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 230 AM CDT SAT JUN 15 2013 ADDITIONAL WAVES OF ENERGY WILL MOVE INTO THE AREA SUNDAY INTO MONDAY WITH THE MAIN WAVE KICKING THROUGH WITH THE MONDAY SYSTEM. EACH OF THESES WAVES COULD BRING PERIODS OF HEAVY RAINFALL TO THE AREA...WITH PW VALUES OF 1.25 TO 1.7 INCHES THROUGH THE PERIOD. RAIN IS NOT EXPECTED TO BE CONTINUOUS WITH SOME BREAKS EXPECTED IN BETWEEN EACH OF THE SHORTWAVES. HOWEVER...CURRENT FORECAST OF ROUGHLY 0.75 TO 1.3 INCHES OF RAINFALL THROUGH THE PERIOD WITH LOCALIZED HEAVIER AMOUNTS EXPECTED COULD LEAD TO SOME LOCALIZED FLOODING WITH ALL OF THE RAINFALL WE RECEIVED DURING THE SPRING. DRIER CONDITIONS ARE EXPECTED FOR THE MIDDLE PORTION OF THE UPCOMING WEEK AS A DRIER AIR MASS MOVES INTO THE AREA...HOWEVER GULF MOISTURE WILL BE RETURNING BY THE END OF THE WEEK WITH ADDITIONAL CHANCES OF PRECIPITATION BY THEN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 648 AM CDT SAT JUN 15 2013 FOR THE KSGF/KJLN/KBBG TAFS...A SMALL AREA OF SHOWERS/THUNDERSTORMS NORTH OF THE TAF SITES MAY BRIEFLY AFFECT KJLN AND KSGF EARLY...BUT ANYTHING OTHER THAN VFR CAT CONDITIONS WOULD BE THE EXCEPTION RATHER THAN THE RULE AT TAF SITES. OTHERWISE...WILL SEE INCREASING CHANCES FOR TSTMS AS AN UPPER LEVEL DISTURBANCE OVER THE PLAINS SLOWLY APPROACHES FROM THE WEST. HARD TO PINPOINT WHEN/WHERE SHOWERS WILL OCCUR...BUT IN GENERAL BELIEVE KJLN WILL HAVE BETTER CHANCES FOR PRECIP THAN OTHER SITES AFTER 21Z. HAVE PUT IN PROB30 GROUPS FOR ALL SITES LATE IN THE TAF PERIOD AS THE DISTURBANCE MOVES THROUGH THE REGION. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...GAGAN SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...DSA
Hazardous weather outlook, Jun 15, 9:30 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 AM CDT SAT JUN 15 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 930 AM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR AND ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR THIS MORNING. A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES. THIS ACTIVITY WILL WEAKEN AND LIKELY DISSIPATE OVER THE EASTERN OZARKS EARLY THIS AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT...MAINLY ALONG AND NORTHWEST OF A LINE FROM CASSVILLE...TO MARSHFIELD...TO ROLLA. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST WHILE A COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST. IN ADDITION...ANY REMNANT OUTFLOW BOUNDARIES WILL THIS AFTERNOON ACROSS THE OUTLOOK AREA...PARTICULARLY ACROSS FAR SOUTHWESTERN MISSOURI. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS CENTRAL MISSOURI...WHERE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE IN FROM THE WEST AND INTERACT WITH THE MOIST AND UNSTABLE ATMOSPHERE. SHOWERS AND THUNDERSTORMS WILL INCREASE WITH THE PASSAGE OF EACH OF THESE DISTURBANCES THROUGH MONDAY. SOME STRONG STORMS WILL BE POSSIBLE ALONG WITH THE POTENTIAL OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jun 15, 8:36 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 836 AM CDT SAT JUN 15 2013 MOZ079-080-090-091-151400- GREENE MO-POLK MO-WEBSTER MO-DALLAS MO- 836 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE... NORTHWESTERN WEBSTER...SOUTHEASTERN POLK AND SOUTHWESTERN DALLAS COUNTIES UNTIL 900 AM CDT... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANT HOPE...OR 14 MILES SOUTHEAST OF BOLIVAR...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRIGHTON...CHARITY...ELKLAND...FOOSE... MARCH...OLIVE AND PLEASANT HOPE. LAT...LON 3741 9294 3738 9333 3748 9336 3766 9305 TIME...MOT...LOC 1336Z 255DEG 17KT 3745 9327 GRIFFIN
Special weather statement, Jun 15, 9:45 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 AM CDT SAT JUN 15 2013 MOZ090-091-151515- GREENE MO-WEBSTER MO- 945 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENE AND WEST CENTRAL WEBSTER COUNTIES UNTIL 1015 AM CDT... AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TURNERS...OR 5 MILES SOUTHWEST OF STRAFFORD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE EASTERN SPRINGFIELD...FORDLAND...NORTHVIEW AND TURNERS. LAT...LON 3730 9293 3714 9293 3714 9323 3724 9323 TIME...MOT...LOC 1445Z 267DEG 16KT 3721 9312 GRIFFIN
Special weather statement, Jun 15, 10:06 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1006 AM CDT SAT JUN 15 2013 MOZ090-095-151530- CHRISTIAN MO-GREENE MO- 1006 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTH CENTRAL GREENE COUNTIES UNTIL 1030 AM CDT... AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOAZ...OR 5 MILES SOUTH OF BATTLEFIELD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BOAZ...FREMONT HILLS... NIXA...OZARK AND SOUTHEASTERN SPRINGFIELD. LAT...LON 3715 9315 3701 9314 3701 9347 3711 9347 TIME...MOT...LOC 1506Z 258DEG 17KT 3705 9339 GRIFFIN
Special weather statement, Jun 15, 10:53 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1053 AM CDT SAT JUN 15 2013 MOZ090-095-151630- CHRISTIAN MO-GREENE MO- 1053 AM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 1130 AM CDT... AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREMONT HILLS...OR 4 MILES NORTH OF NIXA...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND STRONG GUSTY WINDS HAVE BEEN REPORTED WITH THIS STORM ON THE SOUTH SIDE OF SPRINGFIELD ALONG WITH VERY FREQUENT CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE BATTLEFIELD...FREMONT HILLS...GALLOWAY... LINDEN...NIXA...SOUTHEASTERN SPRINGFIELD AND TURNERS. LAT...LON 3721 9307 3704 9306 3703 9337 3714 9338 TIME...MOT...LOC 1553Z 258DEG 17KT 3710 9327 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:36 AM CDT | Special Weather Statement | SGF | Dallas | 24 min |
| Jun 15, 9:45 AM CDT | Special Weather Statement | SGF | Webster | 30 min |
| Jun 15, 10:06 AM CDT | Special Weather Statement | SGF | Christian | 24 min |
| Jun 15, 10:53 AM CDT | Special Weather Statement | SGF | Christian | 37 min |
| Jun 15, 11:05 AM CDT | Areal Flood Advisory | SGF | Christian, Greene | 3 hr |
| Jun 15, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 52 min |
| Jun 15, 12:04 PM CDT | Special Weather Statement | SGF | Stone | 26 min |
| Jun 15, 12:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 48 min |
| Jun 15, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 40 min |
| Jun 15, 1:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 59 min |
| Jun 15, 1:22 PM CDT | Special Weather Statement | SGF | Greene | 38 min |
| Jun 15, 1:26 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Jun 15, 2:26 PM CDT | Special Weather Statement | SGF | Jasper | 49 min |
| Jun 15, 2:27 PM CDT | Special Weather Statement | SGF | Vernon | 63 min |
| Jun 15, 2:40 PM CDT | Areal Flood Advisory | SGF | Barry, Stone | 6 hr |
| Jun 15, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 48 min |
| Jun 15, 2:44 PM CDT | River Flood Warning | SGF | Stone | 48 hr |
| Jun 15, 3:06 PM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| Jun 15, 3:22 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton, Vernon | 6 hr |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Jun 15, 5:06 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 3 hr |
| Jun 15, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 42 min |
| Jun 15, 6:01 PM CDT | Special Weather Statement | SGF | Polk | 44 min |
| Jun 15, 6:29 PM CDT | River Flood Warning | SGF | Jasper | 26 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.